Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Compound fracture in right tibia and fibula. Prescribed gemcal nasal spray od. History of DVT. Safe to use?

Hi! I had a compound fracture in my right Tibia and Fibula on 30/12/12. My doctor did ORIF with Synthes Titanium in the Tibia only leaving the fibula as it is. after 2nd month review, I have been prescribed with Gemcal nasal spray OD one puff. How is it effective and what is its purpose? I am also suffering from DVT and on warfarin treatment. Shall the drug be safe in this regime?
Asked On : Mon, 18 Mar 2013
Answers:  1 Views:  160
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
,   ,  
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.

Gemcal Nasal spray contains CALCITONIN , which is a hormone acts by preventing bone breakdown (osteoclastic activity) and increasing bone density (osteoblastic activity). This has to be used as directed by your treating doctor.

As per the FDA reports, the most commonly experienced symptoms with usage of calcitonin & warfarin are ANXIETY, VOMITING & DIARRHOEA (commonly encountered).

You should approach your treating doctor and discuss for other details.

Hope this information is helpful. Good day
Answered: Wed, 31 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor